Missouri, 2007Winter Weather in Missouri, December 6, 2007
December 6, 2007 · NWS DVN · 2 events in 2 counties and zones
On December 6, 2007 a fast moving upper level disturbance spread snow across much of the region. The snow fell for only about 5 to 7 hours with 2 to 4 inches accumulation common.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On December 6, 2007 a fast moving upper level disturbance spread snow across much of the region. The snow fell for only about 5 to 7 hours with 2 to 4 inches accumulation common.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 6, 11:08 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 6, 11:08 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 AM CST THU DEC 6 2007
.UPDATE...
HAVE REFRESHED THE GRIDS AND THE FORECAST FOR TODAY AND TONIGHT AS
SNOW APPROACHES THE AREA. 12Z UPPER AIR ANALYSIS INDICATES
SHORTWAVE MOVING THROUGH THE NWLY FLOW WAS JUST REACHING WRN
SD/NEB AND ERN KS...WITH STRONG UPPER JET FEEDING IN FROM BEHIND
IT AND PUSHING IT QUICKLY ACROSS THE PLAINS. SNOW IN ERN NEB/WRN
IA HAS DROPPED VIS TO 1/2-1/4 MI IN HEAVIEST SNOW AREA...WITH
ACCUMULATIONS OF SEVERAL INCHES WHERE SNOW HAS FALLEN FOR A COUPLE
OF HOURS. BELIEVE ACCUMS OF 2-5 INCHES ARE STILL ON TRACK GIVEN
SNOW INTENSITIES AND DURATION UPSTREAM. HAVE SLID BACK ONSET TO
AFTER 18Z AS SNOW HAS NOT YET REACHED THE GROUND E OF I-35 IN
IA...BUT OTHERWISE TIMING SEEMS TO BE ON TRACK. DID CONTINUE TO
INCLUDE -FZDZ MENTION AFTER MIDNIGHT IN THE ERN CWA AS SATURATION
FALLS TO A LAYER WARMER THAN ABOUT -5C WHILE SFC TEMPS REMAIN
BELOW FREEZING. ALSO CONTINUED FOG MENTION AND WILL LIKELY
HIT IT HARDER IN THE AFTN PKG AS LOW-LEVEL WARM/MOIST AIR
ADVECTION OVERRUNS COLD/SNOWY GROUND...WITH WINDS DIMINISHING
OVERNIGHT. FINALLY...DROPPED MAX TEMPS TODAY IN THE NRN CWA AS
CLOUDS HAVE ALREADY OVERSPREAD THE AREA AFTER A VERY COLD
START...WITH STEADY OR EVEN RISING TEMPS POSSIBLE TONIGHT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
CLINTON-JACKSON-SCOTT.
SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON-BUCHANAN-
CEDAR-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JEFFERSON-
JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-VAN BUREN-
WASHINGTON.
IL...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLARK-SCOTLAND.
&&
MAYESHazardous weather outlook, Dec 6, 5:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CST THU DEC 6 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CST THU DEC 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT TO MODERATE SNOW WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE LATE EVENING AND EARLY OVERNIGHT HOURS WITH SNOW
ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. TEMPERATURES BELOW FREEZING
WILL ALLOW THE SNOW TO ACCUMULATE ON AREA ROADWAYS MAKING FOR SLICK
DRIVING CONDITIONS. A SNOW ADVISORY REMAINS IN EFFECT FOR THE ENTIRE
REGION. INTERESTED INDIVIDUALS SHOULD MONITOR LOCAL WINTER WEATHER
AND PUBLIC FORECAST PRODUCTS FOR FURTHER INFORMATION ON THIS EVENT.
AFTER MIDNIGHT...AREAS OF FOG WILL DEVELOP THAT MAY BECOME LOCALLY
DENSE TOWARD MORNING WITH SCATTERED FLURRIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF DENSE FOG MAY LAST WELL INTO LATE FRIDAY MORNING BEFORE
DECREASING. REDUCED VISIBILITIES AND SLICK ROADS FROM THE RECENT
SNOWFALL MAY MAKE FOR A POTENTIALLY TREACHEROUS FRIDAY MORNING
COMMUTE.
LONGER RANGE INDICATIONS STILL SUGGEST THAT THE WEATHER OVER THE
UPCOMING WEEKEND AND EARLY NEXT WEEK WILL CONTINUE TO BE UNSETTLED.
SEVERAL SYSTEMS MAY IMPACT THE AREA WITH SNOW...SLEET AND FREEZING
RAIN FROM SATURDAY THROUGH NEXT TUESDAY. AT THIS TIME...IT IS STILL
UNCLEAR HOW MUCH AND WHERE OF EACH TYPE OF PRECIPITATION WILL OCCUR.
BUT LATEST TRENDS ARE SHOWING SIGNS FOR BOTH ACCUMULATING SNOW AND
ICE TO IMPACT PORTIONS OF THE OUTLOOK AREA SATURDAY AND SATURDAY
NIGHT. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS
POTENTIALLY ACTIVE PERIOD FOR WINTRY WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. PLEASE
REPORT SNOW AMOUNTS AND ROAD CONDITIONS TO THE FORECAST OFFICE IN THE
QUAD CITIES.
NICHOLS/12
In the hours before
Special weather statement, Dec 6, 1:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 PM CST THU DEC 6 2007
ILZ001-002-007-009-017-018-062230-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
116 PM CST THU DEC 6 2007
...SNOW TO DEVELOP LATE THIS AFTERNOON...
SNOW WILL SPREAD EAST...REACHING NORTHWEST ILLINOIS BY 430 PM. THE
SNOW WILL BEGIN TO RAPIDLY ACCUMULATE SHORTLY AFTER IT
BEGINS...WITH SEVERAL INCHES EXPECTED BY EARLY EVENING. ROADS WILL
QUICKLY BECOME SNOW COVERED AND SLICK...AND VISIBILITIES WILL DROP
BELOW A MILE.
IAZ041-042-053-054-065>068-ILZ015-016-024>026-035-062230-
DELAWARE-DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-
ROCK ISLAND-HENRY IL-MERCER-HENDERSON-WARREN-MCDONOUGH-
INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...ANAMOSA...
MAQUOKETA...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...
MONMOUTH...MACOMB
116 PM CST THU DEC 6 2007
...HEAVY SNOW TO DEVELOP LATE THIS AFTERNOON...
SNOW WILL SPREAD EAST...REACHING LOCATIONS ALONG THE MISSISSIPPI
RIVER BETWEEN 2 AND 3 PM. HEAVY SNOW CAN BE EXPECTED AT TIMES LATE
THIS AFTERNOON THROUGH THIS EVENING. THE SNOW WILL BEGIN TO
RAPIDLY ACCUMULATE SHORTLY AFTER IT BEGINS...WITH SEVERAL INCHES
EXPECTED BY EARLY EVENING. ROADS WILL QUICKLY BECOME SNOW COVERED
AND SLICK...AND VISIBILITIES WILL DROP BELOW A HALF MILE AT TIMES.
IAZ040-051-052-063-064-076>078-087>089-098-099-ILZ034-MOZ009-010-
062230-
BUCHANAN-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HANCOCK-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...VINTON...CEDAR RAPIDS...
MARENGO...IOWA CITY...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA
116 PM CST THU DEC 6 2007
...HEAVY SNOW THIS AFTERNOON...
HEAVY SNOW CAN BE EXPECTED AT TIMES LATE THIS AFTERNOON THROUGH
THIS EVENING. THE SNOW WILL BEGIN TO RAPIDLY ACCUMULATE SHORTLY
AFTER IT BEGINS...WITH 3 INCHES OR MORE EXPECTED BY EARLY EVENING.
ROADS WILL QUICKLY BECOME SNOW COVERED AND SLICK...AND
VISIBILITIES WILL DROP BELOW A HALF MILE AT TIMES.
ERVIN
Winter Weather, Scotland
- When
- December 6, 1:30 PM CST to 6:30 PM CST
- Where
- Scotland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.453, -92.147 (the zone’s center; the record gives no point)
A trained spotter measured 4.0 inches of snow 2W Rutledge.
Winter Weather, Clark
- When
- December 6, 2:00 PM CST to 7:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, December 6, 200715 injured · 6 events
- Winter Storm and Heavy Snow in Colorado, December 6 to 9, 2007$15,000 · 17 events
- Winter Weather in Iowa, December 6, 200721 events
- Flash Flood and Heavy Snow in Utah, December 6 to 9, 200715 events
- Winter Weather in Missouri, December 6, 200711 events
- Winter Weather in Illinois, December 6, 200711 events
- Winter Storm in Wyoming, December 6 to 8, 200710 events
- Winter Weather in Illinois, December 6, 20078 events
- Winter Weather in Illinois, December 6, 20077 events
- High Wind in California, December 6 to 7, 200770 kt wind · 7 events
- Winter Storm and Strong Wind in California, December 6 to 9, 2007$3,000 · 6 events
- Winter Weather in Iowa, December 6, 20075 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67228, 67227.